MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL¿; INTRODUCER, CATHETER

MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL¿; INTRODUCER, CATHETER
Catalog Number PID7F11018NTPD
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during an ecmo procedure, the medical staff noticed an acute change in distal perfusion within the patient's leg.Both near-infrared spectroscopy [nirs] and capillary refill testing indicated a decrease in the distal perfusion line even though the perfusion line appeared patent.The attending physician evaluated the patient's leg and even though the patient was improving, the physician felt that the best course of action was to remove the ecmo support.The patient was removed from ecmo support and upon inspection of the distal perfusion cannula, it appeared to be patent and still intact however, there was a large kink in the middle of the cannula that may have impeded some blood flow during the ecmo procedure.The patient required a leg amputaiton.No additional information to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed.The most probable cause of this occurrence is forces imposed upon the device during clinical use.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
PRELUDE IDEAL¿
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key19181174
Report Number1721504-2024-00026
Device Sequence Number15240620
Product Code DYB
UDI-Device Identifier00884450684603
UDI-Public00884450684603
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K173750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPID7F11018NTPD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexUnknown